MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS OCT SPINAL FIXATION SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

ALPHATEC SPINE, INC INVICTUS OCT SPINAL FIXATION SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 19000-35-24
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing or processing related irregularities.The implant was found to be properly manufactured and released in accordance with the device master record.Upon visual inspection, it is noted the screw exhibits failure witness marks seen when there is an added lateral bending movement.The patient's bone density is unknown.The root cause is likely a result of applied lateral force to the screw.Labeling review: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.
 
Event or Problem Description
On (b)(6) 2021, a patient underwent a posterior cervical spinal fusion.While attempting to place a 03.5mm x 24 mm polyaxial screw into the c7 vertebral body, it broke mid-shank.The distal portion remains in-situ.The surgeon placed a lateral mass screw next to the broken screw shank.

Brand Name
INVICTUS OCT SPINAL FIXATION SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
MDR Report Key12301786
Report Number2027467-2021-00054
Device Sequence Number3671417
Product Code NKG
UDI-Device Identifier00190376302676
UDI-Public00190376302676
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number19000-35-24
Device Catalogue Number19000-35-24
Device Lot Number8733517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;